Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
vinnee

QUESTION...Please help!!

Recommended Posts

I've been on accutane for 6 days. I love how my face is not nearly as oily as my pre-accutane days. However, my face is extremely flaky after I shower in the morning and evening. I haven't been using any moisturizer because an hour after I shower, the flakiness goes away due to the oil that is produced from my face.

QUESTION: Should I still apply moisturizer after I shower even if the flakiness goes away? If so, what kind of moisturizer should I use? Seems to me like everyone is using Cetaphil with SPF 15. Finally, how much drier will my face get? Will my entire face end up getting flaky?

Share this post


Link to post
Share on other sites

hey lucky you got accutane!

i am going to get it this monday

for your question i had a friend that also took accutane and had peeling of his skin, he used a oil free moisturizer and it helped. do not NOT put moisturizer on because it makes it will make it more oil productive later after the skin thinks its too dry.

hope that gave u some advice!

wish me luck

Share this post


Link to post
Share on other sites
do not NOT put moisturizer on because it makes it will make it more oil productive later after the skin thinks its too dry.

I'm not sure that's true...

Moisturizer is pretty helpful throughout the course, even if your skin isn't dry or peeling. Well-hydrated skin tends to heal better on Accutane, and it will feel softer and nicer too. After your treatment, you can continue to use moisturizer in moderation, if you want to. Your skin's oil production and moisture level are not necessarily related to each other.

Share this post


Link to post
Share on other sites
I've been on accutane for 6 days. I love how my face is not nearly as oily as my pre-accutane days. However, my face is extremely flaky after I shower in the morning and evening. I haven't been using any moisturizer because an hour after I shower, the flakiness goes away due to the oil that is produced from my face.

QUESTION: Should I still apply moisturizer after I shower even if the flakiness goes away? If so, what kind of moisturizer should I use? Seems to me like everyone is using Cetaphil with SPF 15. Finally, how much drier will my face get? Will my entire face end up getting flaky?

YESYESYES! On accutane its super important to moisturize after you wash your face- in the morning make sure to use SPF. Even if your face isn't that dry yet, it will catch up with you before you know it, so be preventative!

If you use moisturizer, and don't overwash your face than you have a good chance of avoiding accutane induced "flakiness".

Share this post


Link to post
Share on other sites

For the moment I'm using cerave cream at night and then I'll use cerave lotion in the AM. It's day 1 for me, I just took my first pill tonight, so of course I'm still oily, but my skin is combination so I have oily yet dry skin on my cheeks etc. Regardless though moisturizer really scares me, I've always been terrified of it, thinking it will break me out all the more and make me look like a wet seal. So this is my first time actually using it, well more than just using a moisturizer for maybe a few nights then ditching it etc.. I was actually considering just doing my regular, wash, tone, salicylic acid thing tonight but then I figured I should get with the program even if I'll look oily and possibly breakout more than I would otherwise. Ceraves supposed to be skin friendly but who knows; I'm still paranoid, I don't want to slow the healing process or cause scars though so we've got to do what we've got to do I guess.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×